Alert archive / North Carolina / Coastal Flood Statements in 2008

Coastal Flood Statement 21, NWS Newport/Morehead City, NC

August 31, 2008

NWS Newport/Morehead City, NC issued this coastal flood statement at Aug 31, 2008, 3:45 PM EDT. It took effect at Aug 31, 2008, 8:00 PM EDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Aug 31, 2008, 3:45 PM EDT (19:45 UTC)
In effect from
Aug 31, 2008, 8:00 PM EDT
Expired
Sep 2, 2008, 8:00 PM EDT
In force
48 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS42 KMHX 311945
CFWMHX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
345 PM EDT SUN AUG 31 2008

NCZ095-098-103-104-010400-
/O.NEW.KMHX.CF.S.0021.080901T0000Z-080902T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
345 PM EDT SUN AUG 31 2008

...HIGH THREAT OF RIP CURRENTS IN EFFECT THROUGH MONDAY EVENING FOR
EASTERN NORTH CAROLINA BEACHES...

THE COMBINATION OF SWELL FROM DISTANT TROPICAL STORM HANNAH, STRONG
ONSHORE WINDS, AND MODERATE ASTRONOMICAL TIDES, WILL PRODUCE A
HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES THROUGH MONDAY. THE
HIGH RISK WILL LIKELY LINGER UNTIL LATE INTO THE WEEK. IT IS RECOMMENDED
YOU STAY OUT OF THE WATER.

RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW OUT
TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY
TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET
AWAY FROM THE RIP...THEN SWIM IN TO SHORE. DO NOT TRY TO SWIM BACK
TO SHORE DIRECTLY AGAINST THE RIP...SINCE IT CAN EXHAUST AND EVEN
KILL THE STRONGEST SWIMMER./NALWAYS HEED THE ADVICE OF LIFEGUARDS.
PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS
AND LIFEGUARD STATIONS.

ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND
SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS.

$$
7 follow-up statements
000 
WHUS42 KMHX 312052
CFWMHX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
452 PM EDT SUN AUG 31 2008

NCZ095-098-103-104-010900-
/O.CON.KMHX.CF.S.0021.080901T0000Z-080902T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
452 PM EDT SUN AUG 31 2008

...HIGH THREAT OF RIP CURRENTS IN EFFECT THROUGH MONDAY EVENING
FOR EASTERN NORTH CAROLINA BEACHES...

THE COMBINATION OF SWELL FROM DISTANT TROPICAL STORM HANNAH...
STRONG ONSHORE WINDS... AND MODERATE ASTRONOMICAL TIDES... WILL
PRODUCE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES THROUGH
MONDAY. THE HIGH RISK WILL LIKELY LINGER UNTIL LATE INTO THE
WEEK. IT IS RECOMMENDED YOU STAY OUT OF THE WATER.

RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW OUT
TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY
TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET
AWAY FROM THE RIP...THEN SWIM IN TO SHORE. DO NOT TRY TO SWIM
BACK TO SHORE DIRECTLY AGAINST THE RIP...SINCE IT CAN EXHAUST AND
EVEN KILL THE STRONGEST SWIMMER.

ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND
SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS.

$$
000 
WHUS42 KMHX 010011 AAA
CFWMHX

COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
811 PM EDT SUN AUG 31 2008

NCZ095-098-103-104-011215-
/O.CON.KMHX.CF.S.0021.000000T0000Z-080902T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
811 PM EDT SUN AUG 31 2008

...HIGH THREAT OF RIP CURRENTS IN EFFECT THROUGH MONDAY EVENING
FOR EASTERN NORTH CAROLINA BEACHES...

THE COMBINATION OF SWELL FROM DISTANT TROPICAL STORM HANNA...
STRONG ONSHORE WINDS... AND MODERATE ASTRONOMICAL TIDES... WILL
PRODUCE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES THROUGH
MONDAY. THE HIGH RISK WILL LIKELY LINGER UNTIL LATE INTO THE WEEK.
IT IS RECOMMENDED YOU STAY OUT OF THE WATER.

RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW OUT
TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY
TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET
AWAY FROM THE RIP...THEN SWIM IN TO SHORE. DO NOT TRY TO SWIM
BACK TO SHORE DIRECTLY AGAINST THE RIP...SINCE IT CAN EXHAUST AND
EVEN KILL THE STRONGEST SWIMMER.

ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND
SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS.

$$
000 
WHUS42 KMHX 010844
CFWMHX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
444 AM EDT MON SEP 1 2008

NCZ095-098-103-104-011700-
/O.CON.KMHX.CF.S.0021.000000T0000Z-080902T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
444 AM EDT MON SEP 1 2008

...HIGH THREAT OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING FOR
EASTERN NORTH CAROLINA BEACHES...

THE COMBINATION OF SWELL FROM DISTANT TROPICAL STORM HANNA...AND 
MODERATE ONSHORE WINDS...AND ASTRONOMICAL TIDES...WILL PRODUCE A
HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES THROUGH THIS EVENING.
THE HIGH RISK WILL LIKELY LINGER UNTIL LATE IN THE WEEK. IT IS
RECOMMENDED YOU STAY OUT OF THE WATER.

RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW OUT
TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY
TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET
AWAY FROM THE RIP...THEN SWIM IN TO SHORE. DO NOT TRY TO SWIM
BACK TO SHORE DIRECTLY AGAINST THE RIP...SINCE IT CAN EXHAUST AND
EVEN KILL THE STRONGEST SWIMMER.

ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND
SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS.

$$
000 
WHUS42 KMHX 011440
CFWMHX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1040 AM EDT MON SEP 1 2008

NCZ095-098-103-104-020000-
/O.CON.KMHX.CF.S.0021.000000T0000Z-080902T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
1040 AM EDT MON SEP 1 2008

...HIGH THREAT OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING FOR
EASTERN NORTH CAROLINA BEACHES...

THE COMBINATION OF SWELL FROM DISTANT TROPICAL STORM HANNA...MODERATE
ONSHORE WINDS...AND ASTRONOMICAL TIDES...WILL PRODUCE A HIGH RISK
OF RIP CURRENTS ON ALL AREA BEACHES THROUGH THIS EVENING. THE HIGH
RISK WILL LIKELY LINGER UNTIL LATE IN THE WEEK. IT IS RECOMMENDED
YOU STAY OUT OF THE WATER.

RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW OUT
TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY
TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET
AWAY FROM THE RIP...THEN SWIM IN TO SHORE. DO NOT TRY TO SWIM
BACK TO SHORE DIRECTLY AGAINST THE RIP...SINCE IT CAN EXHAUST AND
EVEN KILL THE STRONGEST SWIMMER.

ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND
SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS.

$$
000 
WHUS42 KMHX 011921
CFWMHX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
321 PM EDT MON SEP 1 2008

NCZ095-098-103-104-020930-
/O.EXT.KMHX.CF.S.0021.000000T0000Z-080903T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
321 PM EDT MON SEP 1 2008

...HIGH THREAT OF RIP CURRENTS IN EFFECT THROUGH TUESDAY EVENING FOR
EASTERN NORTH CAROLINA BEACHES...

THE COMBINATION OF SWELL FROM HURRICANE HANNA... MODERATE ONSHORE
WINDS...AND ASTRONOMICAL TIDES...WILL PRODUCE A HIGH RISK OF RIP
CURRENTS ON ALL AREA BEACHES THROUGH THIS EVENING. THE HIGH RISK
WILL LIKELY LINGER UNTIL LATE IN THE WEEK. POUNDING SHORE BREAK
AND STRONG LONGSHORE CURRENTS ARE ALSO HAZARDS THAT CAN BE
EXPECTED. FOR YOUR OWN SAFETY, IT IS RECOMMENDED YOU STAY OUT OF
THE WATER.

RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW OUT
TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY
TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET
AWAY FROM THE RIP...THEN SWIM IN TO SHORE. DO NOT TRY TO SWIM
BACK TO SHORE DIRECTLY AGAINST THE RIP...SINCE IT CAN EXHAUST AND
EVEN KILL THE STRONGEST SWIMMER.

ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND
SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS.

$$
000 
WHUS42 KMHX 021118
CFWMHX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
718 AM EDT TUE SEP 2 2008

NCZ095-098-103-104-022100-
/O.CON.KMHX.CF.S.0021.000000T0000Z-080903T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
718 AM EDT TUE SEP 2 2008

...HIGH THREAT OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING FOR
EASTERN NORTH CAROLINA BEACHES...

THE COMBINATION OF SWELL FROM HURRICANE HANNA... MODERATE ONSHORE
WINDS...AND ASTRONOMICAL TIDES...WILL PRODUCE A HIGH RISK OF RIP
CURRENTS ON ALL AREA BEACHES THROUGH THIS EVENING. THE HIGH RISK
WILL LIKELY LINGER UNTIL LATE IN THE WEEK. POUNDING SHORE BREAK
AND STRONG LONGSHORE CURRENTS ARE ALSO HAZARDS THAT CAN BE
EXPECTED. FOR YOUR OWN SAFETY... IT IS RECOMMENDED YOU STAY OUT
OF THE WATER.

RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW OUT
TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY
TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET
AWAY FROM THE RIP...THEN SWIM IN TO SHORE. DO NOT TRY TO SWIM
BACK TO SHORE DIRECTLY AGAINST THE RIP...SINCE IT CAN EXHAUST AND
EVEN KILL THE STRONGEST SWIMMER.

ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND
SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS.

$$
000 
WHUS42 KMHX 021941
CFWMHX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
341 PM EDT TUE SEP 2 2008

NCZ095-098-103-104-030000-
/O.CON.KMHX.CF.S.0021.000000T0000Z-080903T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
341 PM EDT TUE SEP 2 2008

...HIGH THREAT OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING FOR
EASTERN NORTH CAROLINA BEACHES...

THE COMBINATION OF SWELL FROM HURRICANE HANNA... MODERATE ONSHORE
WINDS...AND ASTRONOMICAL TIDES...WILL PRODUCE A HIGH RISK OF RIP
CURRENTS ON ALL AREA BEACHES THROUGH THIS EVENING. POUNDING SHORE
BREAK AND STRONG LONGSHORE CURRENTS ARE ALSO HAZARDS THAT CAN BE
EXPECTED. FOR YOUR OWN SAFETY... IT IS RECOMMENDED YOU STAY OUT OF
THE WATER.

RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW OUT
TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY
TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET
AWAY FROM THE RIP...THEN SWIM IN TO SHORE. DO NOT TRY TO SWIM
BACK TO SHORE DIRECTLY AGAINST THE RIP...SINCE IT CAN EXHAUST AND
EVEN KILL THE STRONGEST SWIMMER.

ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND
SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this coastal flood statement went out at Aug 31, 3:29 PM EDT, 16 minutes earlier.

Area forecast discussion, Aug 31, 3:29 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
329 PM EDT SUN AUG 31 2008

.SYNOPSIS...
A COLD FRONT WILL PASS SOUTH THROUGH THE AREA THIS EVENING. HIGH
PRESSURE WILL BUILD INTO THE AREA FROM THE NORTH EARLY TO MID NEXT
WEEK. THIS WEATHER PATTERN WILL KEEP A CHANCE AND THUNDERSTORMS
ACROSS EASTERN NORTH CAROLINA THROUGH THIS EVENING...BEFORE DRIER
AIR AND FAIR WEATHER AFFECTS THE AREA EARLY TO MID WEEK. THE HIGH
WILL PUSH OFFSHORE LATE IN THE WEEK AS TROPICAL CYCLONE HANNA BEGINS
MOVING NW OFF THE BAHAMAS AND FLORIDA COAST. PLEASE REFER TO NHC
ADVISORIES FOR THE LATEST INFO ON HANNA.

&&

...HIGH THREAT OF RIP CURRENTS ASSOCIATED WITH SWELL ENERGY FROM
TROPICAL CYCLONE HANNA IS EXPECTED MUCH OF THE UPCOMING WEEK...

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
OUR COLD FRONT IS NOT EASY TO FIND BASED ON A WIND SHIFT AS NE TO E
FLOW DOMINATES EVERYWHERE THIS AFTN. HOWEVER...THERE IS A SURGE OF
DRY AIR MOVING INTO VIRGINIA WHILE DEWPOINTS ACROSS ERN NC REMAIN
MUGGY IN THE 70S. THIS MOISTURE DISCONTINUITY...IN ADDITION TO A
WEAK UPPER SHEAR AXIS MOVING THROUGH NE NC NOTED IN WV IMAGERY... IS
GENERATING SPOTTY SHOWERS AND TSTMS THAT ARE SLOWLY TRACKING SWD
THROUGH NE NC. ADDITIONALLY...THE SEA BREEZE IS HELPING SPARK A FEW
ISO CELLS FURTHER SOUTH. DUE TO THE COMBINATION OF THESE FEATURES
WILL KEEP A CHC OF SHOWERS AND TSTMS IN THE FORECAST ESP INLAND
THROUGH EVENING AND DROP POPS FROM N TO S THROUGH THE EVENING AND
OVERNIGHT AS DRY AIR ADVECTS INTO AREA. LOW TEMPS WILL BE A LITTLE
COOLER TONIGHT MAINLY NRN PART WHERE DRY AIR WILL MOVE IN
FIRST...AND AM FORECASTING M60S NW TO U60S SE EXCEPT A TOUCH WARMER
COAST PER NORMAL.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
THIS FORECAST PERIOD WILL BE DOMINATED BY VERTICALLY STACKED HIGH
PRESSURE BUILDING TOWARDS THE EASTERN SEABOARD...AS AN EQUALLY AS
DEEP CYCLONE SPINS OFF THE NE COAST/S OF NOVA SCOTIA. THERE COULD BE
A FEW CLOUDS AND ISO SHOWERS/TSTMS LINGERING OFF THE S COAST EARLY
TOMORROW MORNING ASSOCIATED WITH THE NEAR TERM FRONT BUT OVERALL AS THIS
WX PATTERN TRANSITIONS OVER THE EC IT WILL LEAD TO A PERIOD OF
DRY AND FAIR WEATHER THRU MIDWEEK. LOW TEMPERATURES WILL BE A BIT
BELOW NORMAL ESP INLAND MON-TUE NITE WITH DRY AIR IN PLACE AND
GOOD RADIATIONAL COOLING CONDITIONS EXPECTED (MINIMAL CLOUD COVER
AND POTENTIAL FOR WINDS TO DECOUPLE). HIGH TEMPS WILL PLEASANT AND
MOSTLY IN THE 80S THRU THE PERIOD WITH A SLIGHT WARMING TREND THRU
MID WEEK...WARMEST INLAND/COOLEST OBX WITH ONSHORE FLOW.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE EXTENDED FORECAST WILL BE HIGHLY DEPENDENT ON THE EXACT TRACK
AND INTENSITY OF TROPICAL CYCLONE HANNA. MODEL CONSENSUS AND NHC ARE
SHOWING A NW MOTION OFF THE BAHAMAS AND FLORIDA COASTS WED-FRI W OF
SUBTROPICAL RIDGING. NHC WIND PROBABILITIES BEGIN SHOWING SOME LOW
CHANCES OF TROPICAL STORM FORCE WINDS FOR OUR AREA LATE THU INTO FRI
(LESS THAN 10 PERCENT)...THOUGH IT SHOULD BE NOTED THAT THERE IS
LARGE UNCERTAINTY IN BOTH THE TRACK AND INTENSITY OF HANNA AT THIS
TIME FRAME...AND THUS UNCERTAINTY IN THE LOCAL FORECAST FOR
EASTERN NORTH CAROLINA. AT THIS POINT WE HAVE CONTINUED TO
REINTRODUCE POPS THU NITE WITH A 40 PERCENT CHANCE FOR FRI-SAT
WHEN THE BEST POTENTIAL FOR TROPICAL MOISTURE APPEARS AT THIS
TIME. TEMPERATURES MAY DROP A TOUCH WITH INCREASING CLOUDS/PRECIP
DURING THIS TIME FRAME AS WELL. STAY TUNED.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
BNDRY WILL WORK S THROUGH REGION LATE THIS AFTN AND EVENING.
EXPECT SCT CONVECTION TO FIRE WITH INLAND AREAS HAVE BEST
CVRG...WENT WITH A VCTS FOR INLAND TAF SITES AND ONLY A CB REMARK
CLOSER TO CST. FOR OVERNIGHT EXPECT HIGH PRES TO CONT TO BUILD IN
FROM THE N WITH DEWPTS SLOWLY LOWERING. COMBO OF LOWERING DEWPTS
AND LIGHT NE BRZ SHLD LIMIT FOG SO WENT WITH JUST LIGHT MVFR
VSBYS LATE. MAINLY VFR MON THROUGH MID WEEK AS DRY HIGH PRES
REMAINS IN CONTROL. LATE IN THE WEEK COULD SEE SOME PRECIP DEVELOP
WELL AHEAD OF TROP CYCLONE HANNA.

&&

.MARINE...
BEGINNING TO SEE SLOW INCREASE IN SWELLS ALONG THE COAST FROM TS
HANNA. THESE WILL GRADUALLY INCREASE OVERNIGHT AND WHEN COMBINED
WITH INCREASING NE WINDS WILL HAVE SEAS REACHING SCA LVL LATER
TONIGHT CNTRL WTRS AND MON MORN REST OF COASTAL WATERS. HANNA IS
RATHER WEAK AT THIS POINT AND EXPECT THE SWELLS TO MAX OUT IN THE
5 TO POSS 6 FT RANGE MON THEN DISSIPATE A BIT INTO MID WEEK AS
HANNA DRIFTS W WELL TO THE S. WINDS EXPECTED TO REACH SOLID 15 KTS
OR 15 TO 20 KTS MON THEN DECREASE MID WEEK WITH HIGH JUST TO THE
N. LATEST NHC/HPC TRACK FOR HANNA SHOWS IT APPROACHING THE COAST
NEAR THE NC/SC BORDER SAT. WILL INCREASE WINDS AND SEAS THU INTO
FRI AS THE SYSTEM APPROACHES...FOR NOW HAVE WINDS REACHING CLOSE
TO 25 KTS AND SEAS 7 TO 10 FT BY LATE FRI. PLENTY OF TIME TO
ADJUST THIS...ALL MARINE INTERESTS ARE URGED TO CLOSELY FOLLOW
FCST OF HANNA LATE IN THE WEEK AS SIGNIFICANT IMPACTS ARE
OBVIOUSLY POSSIBLE IF IT TRACKS TOWARD THE CAROLINAS.

.RIP CURRENTS...WITH SE SWELL FCST TO REACH 4 TO 6 FT ON
MONDAY EXPECT WILL HAVE HIGH RIP CURRENT THREAT ALL BEACHES.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM MONDAY TO 6 PM EDT TUESDAY FOR
     AMZ152-154.
     SMALL CRAFT ADVISORY FROM 7 AM MONDAY TO 6 PM EDT TUESDAY FOR
     AMZ156-158.
     SMALL CRAFT ADVISORY FROM 7 AM MONDAY TO 12 PM EDT TUESDAY FOR
     AMZ150.

&&

SYNOPSIS...MW
NEAR TERM...MW
SHORT TERM...MW
LONG TERM...MW
AVIATION...RF
MARINE...RF
Hazardous weather outlook, Aug 31, 11:30 AM EDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1130 AM EDT SUN AUG 31 2008

NCZ029-044>047-079>081-090>094-011530-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
1130 AM EDT SUN AUG 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-103-104-011530-
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
1130 AM EDT SUN AUG 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE BEACHES
FROM CAPE LOOKOUT NORTH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

DANGEROUS RIP CURRENTS ARE EXPECTED ALONG THE COAST THROUGH MOST
OF THE WEEK AS SWELLS FROM TROPICAL CYCLONE HANNA CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 8:04 PM EDTSevere Thunderstorm WarningMHXBeaufort, Hyde41 min
Aug 31, 7:51 AM EDTSmall Craft AdvisoryMHX60 hr

Nearby

Coastal Flood Statements in North Carolina, 2008Every coastal flood statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.